Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 17, 2000, 2:46 PM EDT for Cumberland County, York County, Maine. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 17, 2000, 2:46 PM EDT (18:46 UTC)
- Expired
- Jun 17, 2000, 3:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cumberland County, ME, York County, ME
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 3:08 PM EDT | Thunderstorm Wind 50 E | Arundel, ME | |
| Jun 17, 3:08 PM EDT | Thunderstorm Wind 50 E | Kennebunk, ME |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976
WUUS51 KGYX 171847
SVRPWM
MEC005-031-171915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
246 PM EDT SAT JUN 17 2000
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CUMBERLAND COUNTY IN SOUTHWEST MAINE
THIS INCLUDES THE CITIES OF...NORTH WINDHAM...PORTLAND...SOUTH
PORTLAND...WESTBROOK
NORTHERN YORK COUNTY IN SOUTHWEST MAINE
THIS INCLUDES THE CITY OF BIDDEFORD
* UNTIL 315 PM EDT
* AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTHWEST OF STANDISH TO
SOUTH SANFORD...MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OVER KENNEBUNK AT 255 PM
OVER SOUTH WINDHAM...LITTLE FALLS-SOUTH WINDHAM...
WESTBROOK AT 300 PM
OVER BIDDEFORD...SACO AT 305 PM
OVER NORTH WINDHAM...OLD ORCHARD BEACH...PORTLAND...SCARBOROUGH AT
310 PM
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.
LAT...LON 4389 7085 4364 7060 4336 7079 4339 7028
4367 7009 4392 7034
HAYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:25 AM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 17, 9:25 AM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 925 AM EDT SAT JUN 17 2000 TIMNG OF CDFNT LOOKS GOOD AND AGREE WITH PREV DSCN AND FCST...WILL RMV MENTN OF CSTL FOG...RST FCST UNCHNGD. .GYX...SCA. AJS
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.